Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 180, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 13, 2000, 3:23 PM EDT for Nash County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 13, 2000, 3:23 PM EDT (19:23 UTC)
- Expired
- Aug 13, 2000, 3:55 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nash County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
242 WUUS52 KRAH 131923 SVRRDU NCC127-131955- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 323 PM EDT SUN AUG 13 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NASH COUNTY IN NORTH CAROLINA * UNTIL 355 PM EDT * AT 323 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ABOUT 5 MILES WEST OF BAILEY...OR ABOUT 6 MILES EAST OF LINWOOD...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... BAILEY HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. LAT...LON 3593 7819 3580 7829 3573 7820 3585 7790 RFG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:05 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 13, 3:05 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT SUN AUG 13 2000
WILL GENERALLY FOLLOW TREND OF ETA MODEL AS IT HAS BEEN MOST
CONSISTENT PAST FEW RUNS IN DEPICTING SLIGHTLY SLOWER NE MOVEMENT TO
THE NORTHEAST OF UPPER LOW COMPARED TO AVN/NGM. PLUS AVN/NGM HAVE
BEGUN TO TREND TOWARD ETA SOLUTION. PLAN TO GO A LITTLE SLOWER THAN
ETA THROUGH 00Z TUE AS CURRENT ETA MOVING UPPER LOW A LITTLE TOO
FAST SE ACCORDING TO CURRENT DATA/SATELLITE OBS.
CYCLONIC CIRCULATION WILL KEEP PERIODS OF CLOUDS/SCT SHOWERS-TSTMS
OVER NE COUNTIES OF CWA THROUGH MON AFTERNOON. AS LOW SHIFTS
E-NE...EXPECT MORE OF A DOWNSLOPE COMPONENT TO LOW LEVEL WINDS OVER
NW PIEDMONT AND SRN PIEDMONT MON...THUS EXPECT PARTLY CLOUDY/MOSTLY
SUNNY SKIES OVER THIS AREA MON.
MID/UPPER LEVEL RIDGING MON NIGHT/TUE SUPPORTS IMPROVING SKY
CONDITIONS OVER NE SECTOR OF CWA. EXPECT TEMPS TO RETURN TO SEASONAL
NORMS TUE.
AS FOR EXTENDED...TAIL END OF S/W CROSSING NEW ENGLAND WED WILL
BRING THREAT OF SHOWERS/STORMS TO CENTRAL NC...MAINLY
AFTERNOON/EARLY EVENING. RIDGING BEHIND SYSTEM SHOULD RESULT IN
WARM/DRY CONDITIONS. MRF ALONG IN DEPICTING SURFACE LOW DEVELOPMENT
OFF SC COAST BY 12Z FRI. HOWEVER MRF HAS BEEN VERY INCONSISTENT PAST
FEW RUNS SO CONFIDENCE IN THIS FEATURE DEVELOPING RATHER LOW.
RDU 59/80/60/89 43-0 GSO 58/82/61/89 2-00
FAY 62/83/62/89 22-0r
.RAH...NONE.
WSSIn the hours before
Local storm report, Aug 13, 2:49 PM EDT, 34 minutes before
ZCZC RDULSRRDU ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
249 PM EDT SUN AUG 13 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0214 PM YOUNGSVILLE NC .88 INCH HAIL
08/13/00 FRANKLIN SPOTTER REPORTED NICKEL
SIZE HAIL NEAR YOUNGSVILLE
NLocal storm report, Aug 13, 3:19 PM EDT, 4 minutes before
ZCZC RDULSRRDU ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
319 PM EDT SUN AUG 13 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0253 PM SHOTWELL NC .88 INCH HAIL
08/13/00 WAKE SPOTTER REPORTED DIME TO
NICKLE SIZE HAIL ALONG
SHOTWELL ROAD
NThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:06 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 24 min |
| Aug 13, 1:28 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 32 min |
| Aug 13, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 34 min |
| Aug 13, 2:17 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 33 min |
| Aug 13, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 31 min |
| Aug 13, 3:12 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 33 min |
| Aug 13, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.